Alert archive / Utah / High Wind Watches in 2015

High Wind Watch 3, NWS Salt Lake City, UT

November 1, 2015

NWS Salt Lake City, UT issued this high wind watch at Nov 1, 2015, 2:51 AM MST. It took effect at Nov 2, 2015, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 1, 2015, 2:51 AM MST (09:51 UTC)
In effect from
Nov 2, 2015, 8:00 AM MST
Expired
Nov 1, 2015, 3:01 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WWUS75 KSLC 010951
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 AM MST SUN NOV 1 2015

UTZ014>016-012300-
/O.NEW.KSLC.HW.A.0003.151102T1500Z-151103T0300Z/
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...MANTI...RICHFIELD...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD
251 AM MST SUN NOV 1 2015

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING.

* AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH...ALONG WITH THE
  SEVIER AND SANPETE VALLEYS.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 MPH POSSIBLE.

* TIMING...DEVELOPING MONDAY MORNING AND LASTING INTO MONDAY
  EVENING.

* IMPACTS...STRONG CROSSWINDS ARE FORECAST FOR WEST TO EAST ROUTES
  INCLUDING INTERSTATE 70...HIGHWAY 50...AND STATE ROUTES 21 AND
  56. HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS WILL BE
  ESPECIALLY IMPACTED. WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
914 
WWUS75 KSLC 012201
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 PM MST SUN NOV 1 2015

UTZ014-012315-
/O.CAN.KSLC.HW.A.0003.151102T1500Z-151103T0300Z/
SANPETE/SEVIER VALLEYS-
INCLUDING THE CITIES OF...MANTI...RICHFIELD
301 PM MST SUN NOV 1 2015

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HIGH WIND WATCH.

STRONG SOUTH WINDS ARE STILL EXPECTED THROUGH THE SANPETE AND
SEVIER VALLEYS ON MONDAY BUT SPEEDS ARE FORECAST TO NOT QUITE
REACH WARNING LEVELS.

$$

UTZ015-016-020615-
/O.UPG.KSLC.HW.A.0003.151102T1500Z-151103T0300Z/
/O.NEW.KSLC.HW.W.0003.151102T1700Z-151103T0500Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
301 PM MST SUN NOV 1 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...WEST CENTRAL AND SOUTHWEST UTAH.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 60 MPH POSSIBLE.

* TIMING...DEVELOPING MID MORNING MONDAY AND LASTING THROUGH
  MONDAY EVENING.

* IMPACTS...STRONG CROSSWINDS ARE FORECAST FOR EAST WEST ROUTES
  INCLUDING HIGHWAY 50...AND STATE ROUTES 21 AND 56. HIGH PROFILE
  VEHICLES AND THOSE TOWING TRAILERS WILL BE ESPECIALLY IMPACTED.
  WIND SENSITIVE OPERATIONS WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Oct 31, 8:55 PM MDT, 6 hours 56 minutes earlier.

Area forecast discussion, Oct 31, 8:55 PM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT SAT OCT 31 2015

.SYNOPSIS...WARM DRY HIGH PRESSURE WILL PERSIST OVER THE AREA
THROUGH SUNDAY. A COLD PACIFIC STORM WILL MOVE INTO THE GREAT
BASIN ON MONDAY AND REMAIN OVER THE REGION THROUGH THE MIDDLE
PORTION OF THE WEEK.

&&

.DISCUSSION...A LOW AMPLITUDE RIDGE REMAINS CENTERED TO OUR WEST
THIS EVENING WITH PATCHY HIGH CLOUDS STREAMING THROUGH THE RIDGE
AND ACROSS THE NRN CWA. THE MILD AIRMASS UNDER THE RIDGE IS
KEEPING TEMPS ON THE WARM SIDE FOR HALLOWEEN EVE AND WINDS HAVE
DROPPED OFF.

EXPECT TEMPS TO STAY MILD OVERNIGHT AS THE RIDGE AXIS SHIFTS PAST
AND HIGH CLOUDS INCREASE OVER THE NORTH. THE REMAINS OF THE CLOSED
LOW ALONG THE COAST OF SWRN CANADA EJECT EWD ALONG THE CANADIAN
BORDER ON SUNDAY WITH THE ASSOCIATED FRONTAL BOUNDARY SAGGING INTO
NRN UT LATE IN THE DAY. DO NOT EXPECT MUCH IF ANY PRECIP WITH THIS
FEATURE BUT A FEW SHOWERS COULD DEVELOP ALONG THE ID BORDER
ESPECIALLY AFTER 00Z.

A DEEP TROF DIGS DOWN THE WEST COAST SUN NIGHT BACKING THE FLOW
OVER UT TO MORE SOUTHERLY AND PREVENTING THE WEAK FRONT FROM
ADVANCING ANY FARTHER INTO THE STATE. THE GFS RENEWS THE EWD
MOTION OF THE FRONT AS THE MAIN UPPER TROF ADVANCES INTO THE GREAT
BASIN MON AFTN WHILE THE NAM AND EC ARE SLOWER HOLDING THE FRONT
WEST OF SLC UNTIL MON NIGHT AND HOLDING THE PRECIP OFF EVEN
LONGER.

SO CONFIDENCE IS NOT HIGH ON THREAT OF PRECIP THROUGH MON BUT
INCREASES SIGNIFICANTLY FOR TUE ONCE THE TROF BECOMES ESTABLISHED
OVER THE GREAT BASIN.

THIS SYSTEM IS STILL FORECAST TO BE COLD ENOUGH TO BRING A THREAT
OF SNOW ON THE BENCHES OR EVEN LOWER TUE NIGHT THROUGH WED.

NO UPDATES PLANNED AT THIS TIME.

&&

.AVIATION...WINDS WILL REMAIN SOUTHERLY AT THE KSLC TERMINAL
THROUGH THE NIGHT AND MOST OF THE DAY SUNDAY. WINDS COULD BECOME
GUSTY AFTER 15-16Z. ANY CIGS WILL REMAIN WELL ABOVE 7000 FT AGL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 31, 5:00 PM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 PM MDT SAT OCT 31 2015

UTZ001>016-019>021-517-518-WYZ021-011300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
500 PM MDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A DRY AND MILD HALLOWEEN IS IN STORE FOR UTAH AND SOUTHWEST
WYOMING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A VIGOROUS FALL STORM WILL IMPACT UTAH AND SOUTHWEST WYOMING FOR
THE EARLY TO MIDDLE PORTION OF NEXT WEEK. GUSTY SOUTHWEST WINDS
ARE EXPECTED ACROSS MUCH OF THE AREA ON MONDAY AND THESE WINDS
COULD MAKE TRAVEL DIFFICULT ON EAST-WEST ORIENTED ROUTES.

MUCH COLDER AIR AND WIDESPREAD PRECIPITATION ARE THEN EXPECTED TO
OVERSPREAD THE AREA MONDAY NIGHT AND TUESDAY. ACCUMULATING
MOUNTAIN SNOW IS EXPECTED AND WIDESPREAD VALLEY RAIN MAY BECOME A
MIX OF RAIN AND SNOW BY LATE IN THE DAY TUESDAY OR TUESDAY
EVENING.

THIS IS AN EVOLVING STORM SYSTEM...PLEASE MONITOR FORECASTS FOR
ADDITIONAL DETAILS REGARDING THE TIMING AND POTENTIAL IMPACTS OF
THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:01 PM MSTHigh Wind WarningSLC30 hr

Nearby

High Wind Watches in Utah, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.